Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 29, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 7, 2005, 6:09 PM EDT for Orange County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2005, 6:09 PM EDT (22:09 UTC)
- Expired
- Apr 7, 2005, 7:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Orange County, FL
The radar
The Melbourne radar (KMLB), 65 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 5:50 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 072209 SVRMLB FLC095-072300- /O.NEW.KMLB.SV.W.0029.050407T2209Z-050407T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 609 PM EDT THU APR 7 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ORANGE COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...ORLANDO INTERNATIONAL AIRPORT... CONWAY...CHRISTMAS...BITHLO * UNTIL 700 PM EDT * AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORLANDO INTERNATIONAL AIRPORT...OR ABOUT OVER ORLANDO INTERNATIONAL AIRPORT...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE MARY JANE BY 615 PM EDT 7 MILES SOUTH OF BITHLO BY 630 PM EDT CHRISTMAS BY 635 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2847 8140 2830 8132 2844 8086 2865 8096 $$ JP
1 follow-up statement
000 WWUS52 KMLB 072248 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 646 PM EDT THU APR 7 2005 FLC095-072300- /O.CON.KMLB.SV.W.0029.000000T0000Z-050407T2300Z/ ORANGE FL- 646 PM EDT THU APR 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EDT FOR EASTERN ORANGE COUNTY... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF BITHLO MOVING INTO NORTHERN BREVARD COUNTY. THIS STORM PRODUCED GOLF BALL SIZED HAIL 7 MILES EAST OF BITHLO AT 640 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2847 8140 2830 8132 2844 8086 2865 8096 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:36 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 7, 2:36 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 236 PM EDT THU APR 7 2005 .DISCUSSION... ...SEVERE STORMS POSSIBLE THROUGH THIS EVENING... REST OF THIS AFTERNOON/TONIGHT...LATEST RADAR LOOPS WERE SHOWING TWO LINES OF STORMS OVER THE EASTERN/NORTH CENTRAL GULF. THE BOTTOM PORTION LINE OVER THE EASTERN GULF SHOWS APPARENT STRENGTHENING TREND LAST SEVERAL TAMPA RADAR SWEEPS. SECOND LINE LINE OF STORMS WAS DEVELOPING ABOUT 100 MILES BEHIND THE LEADING BAND OF STORMS OVER THE BIG BEND/EASTERN GULF. LATEST RUC40 UPDATE SHOWED STRENGTHENING MID AND UPPER LEVEL DYNAMICS/INCREASING UPR DIVERGENCE ...COLD POCKET OF AIR AT 500MB OVER THE NORTH CENTRAL GULF COAST AND CENTRAL GULF WATERS. THESE PARAMETERS SHOULD MOVE ACROSS THE NORTHERN CWA LATE AFTERNOON/EVENING KEEPING THREAT OF STRONG/SEVERE STORMS IN THE FORECAST. STRONG VORTICITY ADVECTION AND INCREASING LARGE SCALE LIFT/DIV Q THROUGH MID/UPPER LEVEL COLUMN SHOULD THEN MAINTAIN HIGH PROBABILITY OF THUNDER AFTER MIDNIGHT FROM ORLANDO-CAPE CANAVERAL SOUTH. OVERNIGHT LOWS LOOK GOOD WHEN TAKING INTO CONSIDERATION ANY RAIN COOLED AIR FROM STORM DOWNDRAFTS. FRI...BAND OF CONVECTION SHOULD BE OVER FAR SOUTHERN SECTIONS EARLY IN THE DAY THEN SHIFT SOUTHEAST OF THE AREA BEFORE NOON. DRYING WILL WORK INTO THE REGION BEHIND THE WEAKENING COLD FRONT DRIVING THE DEEP CONVECTION. PRECIPITABLE WATER VALUES ARE FORECAST TO FALL TO AROUND AN INCH. DEEP LAYER CYCLONIC FLOW HOWEVER WILL LEAD TO DESTABILIZATION DURING AFTERNOON HEATING. LIMITED DEEP MOISTURE SHOULD HOLD COVERAGE OF CONVECTION TO SCATTERED...WITH AFTERNOON DEVELOPMENT PROBABLY HAVING THE MOST COVERAGE IN THE NORTH WHERE MINUS 14-15 DEGREE 500 MB TEMPS ARE PROGGED. COULD SEE A FEW STORMS PRODUCING HAIL IF INCREASING APRIL SUN ANGLE DOES ITS THING AND PRODUCES ENOUGH INSTABILITY. SAT...UPPER TROUGH WILL SHIFT EAST OF THE AREA BY EARLY IN THE DAY SO LARGE SCALE SUBSIDENCE WILL PRODUCE DRYING. STILL COULD BE SOME LOW CLOUDS AS LOW LEVEL MOIST CYCLONIC FLOW LINGERS. SUN-MON...SURFACE RIDGE ALONG THE EAST COAST WILL SWING WINDS TO ONSHORE BUT RIDGE ALOFT WILL KEEP DEEP MOISTURE LIMITED SO CONTINUED DRY CONDITIONS. TUE-THU...MODELS NOT IN TOO BAD OF AGREEMENT IN NEXT LOW PRESSURE SYSTEM MOVING EASTWARD ACROSS THE MISSISSIPPI VALLEY...BUT FURTHER NORTH THAN THE CURRENT ONE. HAVE KEPT A DRY FORECAST FOR TUE AND A CHANCE FOR STORMS WED. WITH TIMING/STRENGTH UNCERTAINTIES...SOME ACTIVITY COULD COME IN AS EARLY AS LATE TUE THOUGH. ALSO IF SYSTEM STAYS FAR ENOUGH TO THE NORTH...THERE WILL BE LIMITED DRYING THU SO HAVE KEPT CHANCE POPS GOING THEN. && .MARINE...ADVISORY TONIGHT SHOULD GIVE WAY TO IMPROVING CONDITIONS DURING THE DAY FRI AS WEST WINDS WORK IN BEHIND WEAKENING COLD FRONT AND GRADIENT DECREASES. OFFSHORE FLOW WILL CONTINUE SAT THEN A WEAK BACKDOOR FRONT WILL PUSH OFF THE EASTERN SEABOARD SUNDAY WITH HIGH PRESSURE RIDGE BEHIND IT RETURNING THE FLOW TO ONSHORE BY SUN NIGHT. THE FLOW WILL CONTINUE TO VEER EARLY NEXT WEEK WITH INCREASING SOUTHEAST WINDS TUE AS STORM SYSTEM MOVES INTO THE MIDDLE PART OF THE COUNTRY. && .PRELIMINARY POINT TEMPS/POPS... DAB 62 78 58 77 / 80 30 0 0 MCO 64 80 59 78 / 70 30 0 0 MLB 66 80 60 78 / 70 30 0 0 VRB 68 81 59 78 / 60 30 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH NUMBER 137 EFFECTIVE UNTIL 7 PM FOR LAKE/ORANGE/SEMINOLE/VOLUSIA. LAKE WIND ADVISORY UNTIL 8 PM ALL COUNTIES. SMALL CRAFT ADVISORY FLAGLER BEACH TO JUPITER INLET. && SHORT TERM...WIMMER LONG TERM....LASCODY
Hazardous weather outlook, Apr 7, 6:00 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR WATCH #138 NATIONAL WEATHER SERVICE MELBOURNE FL 600 PM EDT THU APR 7 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 080400- BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE- SAINT LUCIE-VOLUSIA-FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM- 600 PM EDT THU APR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. ...SEVERE THUNDERSTORM WATCH #138 IN EFFECT FOR ALL COUNTIES OF EAST CENTRAL FLORIDA UNTIL MIDNIGHT TONIGHT... .DAY ONE...THIS AFTERNOON AND TONIGHT ...THUNDERSTORM IMPACT... THE STORM SYSTEM SYSTEM WHICH BROUGHT SEVERE WEATHER TO PORTIONS OF THE SOUTHEAST STATES OVER RECENT DAYS WILL IMPACT FLORIDA THIS EVENING AND TONIGHT. THIS SYSTEM HAS PRODUCED SEVERE WEATHER IN MARION COUNTY...WHERE 70 MPH WIND GUSTS AND ONE INCH HAIL WERE REPORTED. BY EARLY EVENING...THE STRONG SQUALL LINE HAS PUSHED INTO NORTH VOLUSIA AND NORTH LAKE COUNTIES. THIS LINE EXTENDED ACROSS THE FLORIDA PENINSULA AND INTO THE GULF OF MEXICO. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS ALONG AND NORTH OF THE I-4 CORRIDOR THROUGH THE EVENING. THE LINE WILL PUSH SOUTH OF I-4 BY THROUGH THE EVENING AND WILL CONTINUE SOUTHWARD ACROSS CAPE CANAVERAL AND THE ORLANDO METRO AREA...MAINLY AFTER 600 PM. SEVERE WEATHER IN THE FORM OF HAIL...DAMAGING WINDS...OR BRIEF TORNADOES MAY ACCOMPANY THE STRONGEST STORMS. A MODERATE THREAT WILL EXIST FOR DAMAGING WIND AND HAIL...AND A LOW THREAT FOR TORNADOES. THE LINE OF STORMS WILL THEN IMPACT AREAS SOUTH OF ORLANDO AND CAPE CANAVERAL FROM MID EVENING INTO THE EARLY MORNING HOURS OF FRIDAY. AS THE LINE MOVES FARTHER SOUTH...THE INTENSITY OF THE STORMS IS EXPECTED TO LESSEN. ...FLOOD IMPACT... THUNDERSTORMS WITH HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES PASSING OVER THE SAME LOCATIONS MAY PRODUCE LOCALIZED STREET FLOODING NORTH OF A LINE FROM ABOUT LAKE KISSIMMEE TO MELBOURNE. ...HIGH WIND IMPACT... SOUTH WINDS OF 20 MPH WILL OCCASIONALLY GUST TO BETWEEN 25 AND 30 MPH AHEAD OF THE THUNDERSTORM LINE. BOATERS ON INLAND LAKES ARE ADVISED TO EXERCISE CAUTION. ...MARINE THUNDERSTORM GUST IMPACT... BOATERS SHOULD BE ALERT FOR STORMS MOVING OFFSHORE FROM THE WEST AND SOUTHWEST DURING THE LATE AFTERNOON AND EVENING. ORGANIZED STORMS MAY PRODUCE WINDS IN EXCESS OF 34 KNOTS...ESPECIALLY NORTH OF COCOA BEACH. ...WIND AND SEA IMPACT... SOUTH WINDS OF 20 TO 25 KNOTS AND SEAS OF 4 TO 7 FEET WILL OCCUR IN ADVANCE OF THE WEATHER SYSTEM THIS AFTERNOON AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR MARINE INTERESTS. ...RIP CURRENT IMPACT... GUSTY SOUTHERLY WINDS WILL CREATE A STRONG NORTHWARD FLOWING CURRENT ACROSS THE COASTAL WATERS. SWIMMERS ENTERING THE SURF TODAY SHOULD BE PREPARED FOR THIS SITUATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON. A FEW OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL. .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD MONITOR THE WEATHER TODAY. FORMAL ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. BRAGAW
In the hours before
Special weather statement, Apr 7, 5:23 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 523 PM EDT THU APR 7 2005 FLZ041-044>046-144-072200- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 523 PM EDT THU APR 7 2005 ...STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL NORTHERN LAKE COUNTY... ...OTHER STRONG STORMS MAY DEVELOP RAPIDLY AND MOVE ACROSS ORANGE AND SEMINOLE COUNTIES.... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FAST MOVING STORMS FROM THE VILLAGES TO NEAR DAYTONA BEACH. THE STORMS WERE MOVING NORTHEAST AT 40 TO 50 MPH. LARGE HAIL HAS OCCURRED IN AREAS AROUND THE OCALA NATIONAL FOREST ALREADY THIS EVENING AND SIGNIFICANT DAMAGE OCCURRED IN THE OCALA AREA. PEOPLE SHOULD BE PREPARED TO SEEK SHELTER IN A STURDY BUILDING AS THE STORMS MOVE THROUGH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM AND STORMS COULD FORM RAPIDLY...INTENSIFY AND SWEEP ACROSS LAKE COUNTY INTO THE METRO ORLANDO AREA. RL
Local storm report, Apr 7, 5:39 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
539 PM EDT THU APR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL FRUITLAND PARK 28.86N 81.91W
04/07/2005 1.00 INCH LAKE FL PUBLIC
PUBLIC REPORT RELAYED FROM TV MEDIA
&&
MRTSpecial weather statement, Apr 7, 5:40 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 540 PM EDT THU APR 7 2005 FLZ045-072215- ORANGE- 540 PM EDT THU APR 7 2005 ...STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL OVER SOUTHWEST ORANGE COUNTY... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STORMS CAPABLE OF PRODUCING SMALL HAIL OVER THE ORLANDO ATTRACTIONS AREA. THE STORM WAS MOVING NORTHEAST AT 40 MPH. THESE STORMS MAY PRODUCE COIN SIZE HAIL. IF THE INTENSIFY FURTHER A WARNING WILL BE ISSUED. PB
Local storm report, Apr 7, 5:41 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
541 PM EDT THU APR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL LADY LAKE 28.93N 81.93W
04/07/2005 0.25 INCH LAKE FL TRAINED SPOTTER
SE LADY LAKE. ALSO PEA SIZE HAIL IN VOLUSIA COUNTY AT 1
MILE EAST OF I95 AND HWY 40
&&
MRTLocal storm report, Apr 7, 5:52 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
552 PM EDT THU APR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 5 SW ORMOND BY THE SEA 29.29N 81.13W
04/07/2005 0.75 INCH VOLUSIA FL TRAINED SPOTTER
HAIL FROM 510 TO 520 PM.
&&
MRTLocal storm report, Apr 7, 6:08 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
608 PM EDT THU APR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL PORT ORANGE 29.12N 81.03W
04/07/2005 0.25 INCH VOLUSIA FL AMATEUR RADIO
CLYDE MORRIS BLVD AND I95 EXIT 256
&&
MRTThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:18 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 57 min |
| Apr 7, 4:27 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 7, 5:13 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 62 min |
| Apr 7, 5:28 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 62 min |
| Apr 7, 6:17 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 43 min |
| Apr 7, 6:29 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 7, 6:35 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 40 min |
| Apr 7, 6:43 PM EDT | Tornado Warning | MLB | Brevard | 40 min |
| Apr 7, 7:24 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.